MAUDE Adverse Event Report: OSCOR INC. DESTINO REACH STEERABLE GUIDING SHEATH; INTRODUCER, CATHETER

OSCOR INC. DESTINO REACH STEERABLE GUIDING SHEATH; INTRODUCER, CATHETER
Model Number DCR0857722
Medical Device Problem Code Air Leak (1008)
Health Effect - Clinical Codes Air Embolism (1697); Non specific EKG/ECG Changes (1817); No Known Impact Or Consequence To Patient (2692)
Date of Event 05/09/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Country of incident occurrence - (b)(6).A preliminary review showed there were no manufacturing rejects or anomalies of this event type recorded in the device history record.The product in question has been received and has entered the investigation process.Conclusion not yet available as the investigation is on-going.
 
Event or Problem Description
The customer reported at the beginning of the pvi procedure, the physician detected st elevation in the surface ecg during the use of destino reach shortly after transseptal puncture.According to the physician, this st elevation is due to an air embolism through the steerable sheath.The air entry itself was not directly observed or noticed.Destino has been flushed and aspirated.As st elevation has been observed an ablation catheter was already in the sheath (biosense webster thermocool smarttouch sf with 2ml/h active flushing).St elevation disappeared after one minute hyperstimulation of patient.The patient was not subjected to procedures which might have damaged the device, and the event did not cause an adverse change to the patient's condition.
 
Additional Manufacturer Narrative
The device was in use for service.Returned device analysis reveals one 8.5f destino reach introducer sheath that is within manufacturing specifications.The device history records were reviewed to confirm that the device passed all applicable in-process and final inspections.One 8.5f destino reach introducer sheath with dilator was returned from the customer.There were no other accessories.Blood was found on and inside the sheath and dilator.The sheath and dilator (including the hemostasis valve) looked normal.Upon evaluation of the returned product, the sheath (including the hemostasis valve) looked normal.No leakage was found when manually leak tested at the site where the sideport tubing and stopcock attaches to the hub.The introducer was then tested using the iso 11070:2014 liquid leakage test.The device was connected at the distal tip and pressurized to 38kpa and then examined for liquid leakage.The part passed the leak test.The part was then ramped up to over 300kpa for 30 seconds and held pressure for the 30 second duration.The part passed per the iso standard.Based on the analysis, the complaint cannot be confirmed.No manufacturing defects were found.The introducer sheath and dilator passed all in-process and qa final inspection steps before shipping to the customer including visual, dimensional and leak testing.Per procedure destino steerable guiding sheath in-process and final inspection: leak test: perform leak test according to procedure.The leak test is performed by manufacturing personnel and is observed by quality assurance personnel.This procedure is performed on 100% of the sheaths.Per ifu: the steerable sheath must be thoroughly flushed with either saline or heparinized saline and free of air prior to use to avoid air embolism to the patient.Capa is not required as findings did not identify a design, labeling or manufacturing non-conformity.In addition, there was no new failure mode identified and the risk remains acceptable.The event will be re-evaluated if additional information becomes available.Oscor will continue to monitor this event type and risk.Oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may not have been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.

Brand Name
DESTINO REACH STEERABLE GUIDING SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
OSCOR INC.
3816 de soto blvd.
palm harbor FL 34683
MDR Report Key7607334
Report Number1035166-2018-00054
Device Sequence Number1396380
Product Code DYB
UDI-Device Identifier00885672007232
UDI-Public00885672007232
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K151951
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date02/01/2021
Device Model NumberDCR0857722
Device Catalogue NumberDCR0857722
Device Lot NumberC8-12996
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/29/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/18/2018
Supplement Date Received by Manufacturer07/09/2018
Initial Report FDA Received Date06/15/2018
Supplement Report FDA Received Date10/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BIOSENSE WEBSTER THERMOCOOL SMARTTOUCH SF
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;